MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON PEEK ANCHOR W/ PROKNOT TECHNOLOGY; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US GRYPHON PEEK ANCHOR W/ PROKNOT TECHNOLOGY; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 210821
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).The expiration date is currently unavailable.The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a healthcare professional in colombia that during a shoulder repair procedure on (b)(6)2022 , it was observed that one of the strands on the gryphon peek anchor w/ proknot technology device was not passing through the anchor causing the thread to come out of it and could not be used in the patient.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary: the complaint device has not been returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, the device was observed that one of the strands of suture is passing outside of the anchor; therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 8l58018, and no nonconformances were identified.A manufacturing investigation activity has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.; as a result, an in-process control has been performed on 9 parts chosen randomly by a certified operator and have been inspected also per tm-tme0091 rev48, pic-vs121rev4, pic-vse0028 rev8, pic-vse0030 rev20.The result of this process check is successful, none of the 9 parts were non-conformed.So, there is no need to inspect more parts of the batch nor raise a non-conformance.A training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.The potential occurrence of having the strands of suture is passing outside of the anchor for product code 210821 has been evaluated with 3.The severity of having the strands of suture is passing outside of the anchor for product code 210821 has been evaluated with 6.Effect of having the strands of suture is passing outside of the anchor for product code 210821 has been evaluated in the wi-6474 rev23 by combining probability and severity levels.0 complaints received over 17009 parts produced since 2016.With a ratio of 0.000 % < 0.02% and is ranking 1 (= improbable and negligible).This risk is acceptable.Complaint research, with the same defect did show 0 other case with this issue from 2016 to now with the item reference 210821.Based on the above, it is confirmed that the manufacturing process has been performed according to the validated processes.But the root cause can be manufacturing related.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device was received and evaluated.The device's shaft is in good condition, no structural anomalies were found.The anchor is in good condition and is not broken.One of the ends of the suture is out of the anchor.A manufacturing investigation activity has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.; as a result, an in-process control has been performed on 9 parts chosen randomly by a certified operator and have been inspected also per tm-tme0091 rev48, pic-vs121rev4, pic-vse0028 rev8, pic-vse0030 rev20.The result of this process check is successful, none of the 9 parts were non-conformed.So, there is no need to inspect more parts of the batch nor raise a non-conformance.A training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.The potential occurrence of having the strands of suture is passing outside of the anchor for product code 210821 has been evaluated with 3.The severity of having the strands of suture is passing outside of the anchor for product code 210821 has been evaluated with 6.Effect of having the strands of suture is passing outside of the anchor for product code 210821 has been evaluated in the wi-6474 rev23 by combining probability and severity levels.0 complaints received over 17009 parts produced since 2016.With a ratio of 0.000 % < 0.02% and is ranking 1 (= improbable and negligible).This risk is acceptable.Complaint research, with the same defect did show 0 other case with this issue from 2016 to now with the item reference 210821.Based on the above, it is confirmed that the manufacturing process has been performed according to the validated processes.But the root cause can be manufacturing related.The bounding is limited on this part as the complaint analysis shows that there is no other occurrence of such defect for this batch, the batch before and the batch after.A non-conformity was opened on the mitek neuchatel site.A manufacturing record evaluation was performed for the finished device 8l58018 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
GRYPHON PEEK ANCHOR W/ PROKNOT TECHNOLOGY
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15659414
Report Number1221934-2022-03261
Device Sequence Number5882435
Product Code MAI
UDI-Device Identifier10886705024049
UDI-Public10886705024049
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K140643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number210821
Device Catalogue Number210821
Device Lot Number8L58018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer11/20/2022
02/20/2023
02/27/2023
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date11/21/2022
02/21/2023
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown